# SDR AALA20140529007

- Difficulty date: May 29, 2014
- Submitted: June 2, 2014
- Operation: Air carrier
- Aircraft: N554AA
- Make and model: Doug DC-9-82
- Aircraft serial: 53084
- Aircraft time: 66,762 hours, 34,638 cycles
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Altimeter
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

DFW CREW REPORTED CAPTAINS ALTIMETER FAILED ACCOMPANIED BY A BUZZING NOISE IN THE COCKPIT.  NOISE GOT LOUDER AS AIRSPEED INCREASED DURING CLIMBOUT.  FLIGHT RETURNED DFW LANDED WITHOUT INCIDENT.  ACFT REMOVED FROM SERVICE.  REPLACED CAPTAINS ALTIMETER.  SYS GND CHECKED NORMAL, OPERATION CLOSED.
